Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

On Coumadin due to atrial fibulation, potassium supplement. Want to take Herbalife supplements to lose weight. Opinion?

I am on coumadin due to atrial fibulation, and lipator as a cautionary thing because of one thing leading to another. They try to keep my coagulation between 2 and 3, and by taking 5mg once a day it stays in that range most of time, but occasionally goes high with no real explanation. I also take poatssium suppliment I need to lose weight and want to start on the Herbalife shakes and the supplements if possible. What do you think?
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history,due to atrial fibrillation anticoagulant are given to prevent thromboembolism for which INR 2 to 3,dose needs to be adjusted depending of PT result.
These dug level have many interaction if you take any other medications.if it is high persistently decrease the dose of anti coagulant. Why potassium supplement it is not clear?
If you want to decrease weight take care of your heart rate as any exercise increases heart rate.
Herbal supplements may also change level of drug which may affect PT( Prothrombin Time).
Take care
Good Luck to you
Answered: Sat, 10 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor